MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Forum Replies Created

Viewing 15 posts - 1 through 15 (of 19 total)
  • Author
    Posts
  • in reply to: Newly Diagnosed High Risk MDS #59147
    Robin Smith
    Participant

    Jean, that is such good news!! And truly uplifting to read.. ty so much for sharing!

    Bexar, I’m thinking “adapting” is the key word for all of us here. Keep on keeping on enjoying life.. have a wonderful time in Vegas! Wishing you lots of good luck with all of it. Including Vegas 🙂

    in reply to: The drug Lyrica #59145
    Robin Smith
    Participant

    Carol, I’m so sorry my message ended up in your thread! Clearly I need another coffee this morning. I’ve attempted to edit/delete but so far no luck.

    in reply to: The drug Lyrica #59144
    Robin Smith
    Participant

    Looking for hematologist recommendations in the Richmond, Virginia metro area. Any help would be greatly appreciated. Sending all good thoughts and prayers for all. Take good care..

    Robin Smith
    Participant

    Had not heard of this. Thank you so much for sharing!!

    Fantastic news Jimmy!! Thanking you as well for sharing this wonderful news!

    Robin Smith
    Participant

    Hi Terry. I’ve been on weekly Procrit injections (30 units) for almost three years. Retacrit is a bio-similar of Procrit so the two medications are somewhat different, but I suspect close enough that they’d have fairly similar side effects. Just to let you know.. I’ve experienced high resting heart rate and shortness of breath off and on even when my hemoglobin is in the high 9’s. I also have degenerative disk disease so between the MDS, back problems, and the Procrit it’s been extremely challenging to sort out what is causing what! Take good care.. sending best wishes.

    in reply to: Reblozyl/Luspatercept #58763
    Robin Smith
    Participant

    Joe, my doctor at UVA told me we would discontinue the Procrit and begin Luspatercept once my hemoglobin dropped to 8. I believe I began the Procrit while hemoglobin was in the mid eights. I’ve searched my records but can’t find it so far, but I’ll keep trying and let you know. Do you know which type of treatment your doctor has in mind? I’ve done very well with Procrit for almost three years, however it is losing some of it’s effectiveness at this point.

    in reply to: Low Risk MDS and BMT #58754
    Robin Smith
    Participant

    Sending best wishes and lots of prayers to you and your husband. Good luck! Blessings, Robin

    in reply to: Prednisone effect on hemoglobin level? #58752
    Robin Smith
    Participant

    Thank you so much for your input Michael. I’m going on close to three years with the Procrit injections and my hemoglobin numbers have been gradually trending down for the past couple of months so I was almost hoping the prednisone was bringing it down. But clearly that’s not the case. I have been increasing water intake in an effort to avoid a UTI infection and did find some information saying that increased hydration can bring hemoglobin down 10 to 15%. Hanging my hat on that for now and trying not to focus on the 8.6 number, but the trend which while trending down has been fairly consistent in the 9s. So far my WBC and neutrophils have been in the normal range (ha! did we ever in our lives imagine how wonderful the word “normal” would sound now!), but I have recently developed giant platelets and now have bruising that is a new development for me. Take good care Michael.. sending all good thoughts, good vibes, and prayers your way. And again, thank you for responding. Best, Robin

    in reply to: Reblozyl/Luspatercept #58730
    Robin Smith
    Participant

    Kenan, thank you so much for sharing your good news and I’m so happy for you that Luspatercept is not only working, but working so well for you! I was given your same diagnosis at UVA in 2019 and am currently on weekly Procrit injections that’s still working for me, however not quite as effective as when I first began the injections. Numbers are trending 8.9 to 9.3, at this time. My doctor at UVA, Dr. El Chaer, has told me my next step will also be Luspatercept. Such good news you’re experiencing a strong response. Again, thank you for posting.. Robin

    in reply to: Low blood counts #58626
    Robin Smith
    Participant

    Debbie, did you eventually find answers regarding your platelets and blood counts? I’ve had “large” platelets for a while and now my last CBC revealed “giant” platelets. Both my WBC and platelet count (175K/uL) are within the normal range so I’m confused over the change from large to giant and definitely confused as to the significance of that change. Last week I was given my normal Procrit injection of 30 units at the same time I received Evusheld so I’m not sure if this change could be related to that. I did have the worst week of side effects I’ve ever experienced and, of course, spent the entire week contributing it to Procrit completely forgetting that I also got two injections of Evusheld at the same time. In any case, like you I’m sitting here wondering if the change in platelets is a signal of disease progression. Or if the platelet change could be related to the Procrit and/or the Procrit/Evusheld combination. The only thing I’m fairly confident in knowing right now is that giant platelets are, in fact, associated with MDS. Fortunately, I have an appointment scheduled with my oncologist in a couple of weeks and will, hopefully, be able to find some answers. Sincerely hoping you’re much less panicked at this point and doing well. Take good care..

    in reply to: Iron overload, no blood transfusion #58625
    Robin Smith
    Participant

    Carolyn, if you take a multivitamin make sure it doesn’t have iron. Too, remember all white flour and most boxed cereals are fortified with iron. I brought my ferritin down by adjusting my diet so I’m posting a link I used that helped me. Take good care..

    https://www.healthline.com/health/hemochromatosis-diet#keep-in-mind

    in reply to: Revlimid #58605
    Robin Smith
    Participant

    https://www.mds-foundation.org/forums/search/procrit+side+effects/

    Linda, Lee Warner describes her husband’s experience with Revlimid in this thread. I’m hoping you find it helpful.

    I have no experience with Revlimid. I’m currently struggling with side effects due to Procrit (2 1/2 yrs duration and side effects seem to be increasing in severity while my hemoglobin appears to be trending downward). The above thread about Revlimid popped up in my search. Sending my very best wishes to your husband as he makes this difficult decision. Remember to take care of you too. This is hard.

    in reply to: Choosing no meds; only transfusions #58275
    Robin Smith
    Participant

    Jack, just wanted to take a minute and thank you for your posts. Encouragement from any corner, including doctors, is so hard to come by with this diagnosis, but I always, always feel better and encouraged after reading your comments. Keep fighting Jack!.. you are a true inspiration. And again thank you.. so often we throw comments into the void and have no idea the positive impact we may have on others. I want you to know.

    in reply to: MDS videos #58127
    Robin Smith
    Participant

    Upcoming 2022 Webinars for MDS Patients & Caregivers

    Is this what you’re looking for Mary? If so, either click the link or hover your mouse over “For Visitors & Patients” located in the blue bar at the top of your screen and then click on Webinars for Patients and Caregivers (located in far left column about half way down). Take good care.. Robin

    in reply to: Luspatercept Reblozyl #57431
    Robin Smith
    Participant

    Fingers crossed for you and sending much luck. Hang in there.. none of this is easy. I think you’ll really like UVA though.. let us know how it goes.

Viewing 15 posts - 1 through 15 (of 19 total)

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert